Unsure

I was diagnosed with RA in 2009, had infusion treatments for a little while then I moved and didn't get back into a RA doc til just recently, I am now on mtx injections and Enbrel, started that two weeks ago... Lately I've been really tired, weak, and nauseated, from morning til bedtime, I've never felt like this before, I am pretty sure it's too soon to tell if it has anything to do with Enbrel, could it be side effects from mtx still? I'm very concerned and have no idea what to do... Oh I also have no appetite and have lost a lot of weight, all I want to do is sleep, any thoughts, oh and I have my rheumy appt. tomorrow so if I could get some thoughts on what I should say or ask her... thank you

12 Replies

oldestnewest
  • Could possibly be the mtx. Have you had a long break with out medication?

  • I had a few years break from the mtx

  • Maybe until it gets back in your system properly and you see some benefits. I take 25mg mtx a week but split the dose because it makes me a bit queasy. I find drinking plentof water helps. Mention your concerns to your rheumatology nurse. Hope you get sorted quickly.

    Trish

  • Hi Ccme

    That sounds a rotten place to be. I take both enbrel and Mtx (25 mg oral). I've been on enbrel for about a year. I have to say I've never had a problem with it, none of the issues you've raised - equally, it hasn't done much at all and I'm about to move to third biologic.

    However, I started Mtx about 18 weeks ago, increasing from 10-25 over this time. Initially, I felt pretty sick, drained and suffered from little Ulcers in mouth. My consultant said even though, my body seemed to be tolerating the Mtx and hoped these symptoms would die down over time and the benefit would be greater than the symptoms. He gradually increased it as Ive said and now, at 25 grams, I feel awful. Sickly, real pains in stomach, constantly on toilet and tired as I e never been before- I could sleep at any point during the day ( can't stay asleep during the night though!).

    I guess, my thoughts is that your issues may stem from the Mtx but have that conversation with your rhuemy when you see him/ her today? There are other options as opposed to taking the Mtx?

    Wishing you the best going forward.

    Marie

  • Hi Marie,

    I had similar problems like you at the early stage of mtx. I am okay now but still feel sick on the day of mtx.

  • Thanks Amy lee

  • Hi ccme,

    At the beginning, I had all the side effects you mentioned here. I had also muscle wastage and I left with only 38 kg. However, slowly my body got used to it and I regained my weight. I can sleep better these days but I am still trying to get good sleep. I still feel very sick on the day of mtx now but the benefits it gives me are very much more than the problems that I have. I am now in remission and very much back to my normal life. I am pain free now though I still feel a bit of stiffness on the joints of my fingers and toes when I move them.

    Talk to your rheumy of your concern and problems. Write down all your questions before you see your rheumy, and keep a record of how you feel. All these will come in very handy when you visit your rheumy. Keep a record of all your blood works so that you can monitor your own progress.

  • I only had side effects (as above) from mtx when the dose was inc from 17.5 to 20 mg and could hardly believe such a small inc had made such a difference! Dropped back to 17.5 mg and inc folic acid to 6 times a week and the side effects disappeared almost overnight!

  • I guess different person takes it differently. The very first week when I took mtx, I ended sitting in the toilet and vomitting for 2 days. I could not really go out. Then I ended to see the GP and had some medicines to stop the problems. I was lucky that I was okay after that. My GP told me that it was mtx that reduced my white blood cells tremendously hence I had these side effects.

  • It could just be a flare combined with fatigue. I think the most important thing is that you make a written list with all the questions you may have and make sure you have talked about all the points and understand the answers you are given. Best of luck and I hope you feel better soon.

  • I think it is more likely to be the mtx causing the problems. I switched to injections and still take 6 folic acid a week. Never had any problems with Embrel. I take an antiimflamatory diclofenac and that started me feeling very sick. Now take a stomached protector and all is working well now

  • Hi

    I'm on 15mg MTX and boy oh boy did it make me feel nauseous. Horrid horrid horrid. It was only when I took 5mg folic acid 6 days a week that it finally went.

You may also like...